MAUDE Adverse Event Report: TELEFLEX MEDICAL BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK

TELEFLEX MEDICAL BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK
Catalog Number 1140
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: anesthesiologist used an oral bite guard for patient to protect airway.After the procedure was complete and the patient was waking up the patient bit down on the mouth guard and it snapped apart into two pieces.The device broke (handle separated from the bite guard that was positioned between the pts molars) patient was placed at risk of aspiration and/or possibility of swallowing the part that was still retained in the mouth.Due to patient still being sedated and uncooperative it took 5 minutes to retrieve the broken piece from the patients mouth.Additional information: there was no reported patient harm or consequence.They were discharged as per care plan.
 
Additional Manufacturer Narrative
(b)(4).A visual inspection of the product involved in the complaint could not be conducted since the product was not returned.The device history record of batch has been reviewed and no issues or discrepancies were found which could potentially relate to this complaint.No non conformance reports were originated for the lot in question that can be associated to the complaint reported.Dhr shows that the product was assembled & inspected according to our specifications.
 
Event or Problem Description

Brand Name
BITE-GARD MOLAR BITE BLOCK
Common Device Name
ENDOSCOPIC BITE BLOCK
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18524068
Report Number3004365956-2024-00001
Device Sequence Number7802060
Product Code MNK
UDI-Device Identifier14026704640352
UDI-Public14026704640352
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number1140
Device Lot Number74B2002409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown